Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 236, NWS Dodge City, KS

July 26, 20154 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 26, 2015, 10:16 PM CDT for 4 counties in Kansas. It was in force for 74 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2015, 10:16 PM CDT (03:16 UTC)
Expired
Jul 26, 2015, 11:30 PM CDT
In force
74 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Finney County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS

The radar

The Dodge City radar (KDDC), 66 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 10:33 PM CDTTSTM WND GST 7210 Se Beeler, KS
Jul 26, 10:52 PM CDTTSTM WND GST 70Bazine, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1366 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
2119 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WUUS53 KDDC 270316
SVRDDC
KSC055-083-101-135-270430-
/O.NEW.KDDC.SV.W.0236.150727T0316Z-150727T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1016 PM CDT SUN JUL 26 2015

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HODGEMAN COUNTY IN SOUTHWESTERN KANSAS...
  NESS COUNTY IN WEST CENTRAL KANSAS...
  NORTHEASTERN FINNEY COUNTY IN SOUTHWESTERN KANSAS...
  EASTERN LANE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 1130 PM CDT

* AT 1015 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
  SOUTHWEST OF ALAMOTA...MOVING EAST AT 40 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  GRAY...NESS CITY...DIGHTON...JETMORE...BAZINE...RANSOM...HANSTON...
  UTICA...ALAMOTA...BROWNELL...ARNOLD...BEELER...SHIELDS AND
  PENDENNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3813 10057 3868 10044 3868 9962 3806 9962
TIME...MOT...LOC 0315Z 267DEG 28KT 3839 10036 

HAIL...0.88IN
WIND...70MPH

$$

KRUSE
3 follow-up statements
872 
WWUS53 KDDC 270341
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1041 PM CDT SUN JUL 26 2015

KSC055-083-101-135-270430-
/O.CON.KDDC.SV.W.0236.000000T0000Z-150727T0430Z/
HODGEMAN KS-NESS KS-FINNEY KS-LANE KS-
1041 PM CDT SUN JUL 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHERN HODGEMAN...NESS...NORTHEASTERN FINNEY AND EASTERN LANE
COUNTIES...

AT 1041 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF RANSOM TO 10 MILES NORTHEAST OF
KALVESTA...MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
GRAY...NESS CITY...DIGHTON...JETMORE...BAZINE...RANSOM...HANSTON...
UTICA...ALAMOTA...BROWNELL...ARNOLD...BEELER...SHIELDS AND PENDENNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3813 10057 3868 10044 3868 9962 3806 9962
TIME...MOT...LOC 0341Z 285DEG 27KT 3864 9997 3812 10011 

HAIL...0.75IN
WIND...70MPH

$$

KRUSE
552 
WWUS53 KDDC 270408
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1108 PM CDT SUN JUL 26 2015

KSC055-101-270417-
/O.CAN.KDDC.SV.W.0236.000000T0000Z-150727T0430Z/
FINNEY KS-LANE KS-

1108 PM CDT SUN JUL 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FINNEY AND
EASTERN LANE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.  
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3812 10022 3867 10007 3868 9962 3806 9962
TIME...MOT...LOC 0407Z 215DEG 63KT 3867 9969 

$$

KSC083-135-270430-
/O.CON.KDDC.SV.W.0236.000000T0000Z-150727T0430Z/
HODGEMAN KS-NESS KS-
1108 PM CDT SUN JUL 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHERN HODGEMAN AND NESS COUNTIES...

AT 1107 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF BROWNELL...MOVING NORTHEAST AT 75 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRAY...NESS CITY...JETMORE...BAZINE...RANSOM...HANSTON...BROWNELL AND
ARNOLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3812 10022 3867 10007 3868 9962 3806 9962
TIME...MOT...LOC 0407Z 215DEG 63KT 3867 9969 

HAIL...0.88IN
WIND...60MPH

$$

KRUSE
497 
WWUS53 KDDC 270424
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1124 PM CDT SUN JUL 26 2015

KSC083-135-270434-
/O.EXP.KDDC.SV.W.0236.000000T0000Z-150727T0430Z/
HODGEMAN KS-NESS KS-
1124 PM CDT SUN JUL 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HODGEMAN AND NESS
COUNTIES WILL EXPIRE AT 1130 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3812 10022 3867 10007 3868 9962 3806 9962
TIME...MOT...LOC 0423Z 267DEG 28KT 3867 9969 

$$

KRUSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:10 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jul 26, 6:10 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
610 PM CDT SUN JUL 26 2015

...UPDATED FOR 0Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 100 PM CDT SUN JUL 26 2015

SHORT RANGE MODELS INDICATE AN UPPER LEVEL RIDGE OF HIGH PRESSURE
SHIFTING EASTWARD OUT OF THE WESTERN HIGH PLAINS INTO THE CENTRAL
PLAINS TONIGHT WHILE AN UPPER LEVEL SHORTWAVE DIGS SOUTHEAST
ACROSS THE PACIFIC NORTHWEST. AS THE UPPER LEVEL SHORTWAVE
APPROACHES, A SERIES OF H5 VORT MAXIMA WILL EJECT NORTHEAST OUT OF
THE SOUTHERN ROCKIES INTO THE HIGH PLAINS OF EASTERN COLORADO THIS
EVENING SETTING THE STAGE FOR POSSIBLE THUNDERSTORMS THROUGH EARLY
MONDAY. ALTHOUGH THE SOUTHWEST FLOW ALOFT WILL REMAIN FAIRLY WEAK,
THUNDERSTORMS ARE LIKELY TO DEVELOP LATE THIS AFTERNOON IN THE
VICINITY OF THE LEE SIDE TROUGH IN EASTERN COLORADO AS LOWER/MID
LEVEL LAPSE RATES STEEPEN. ANY DEVELOPING STORMS ARE THEN EXPECTED
TO DRIFT EAST-NORTHEAST INTO WEST CENTRAL AND EXTREME SOUTHWEST
KANSAS LATER THIS EVENING. MUCAPES IN EXCESS OF 2000 J/KG OUT
ALONG THE COLORADO BORDER ALONG WITH FAVORABLE VERTICAL SHEAR
PROFILES SUGGESTS A HEIGHTENED POTENTIAL FOR SEVERE STORMS. BASED
ON NAM/GFS MODEL SOUNDING HODOGRAPHS, INCLUDING FAVORABLE 0-6KM
SHEAR, AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

VERY MILD TEMPERATURES CAN BE EXPECTED TONIGHT AS A PREVAILING
SOUTHERLY FLOW CONTINUES TO REINFORCE THE WARMER AIR MASS SETTLED
ACROSS THE HIGH PLAINS OF WESTERN KANSAS. LOOK FOR LOWS GENERALLY
DOWN INTO THE 70S(F) TONIGHT WITH A FEW UPPER 60S STILL POSSIBLE
IN WEST CENTRAL KANSAS, ESPECIALLY IF SIGNIFICANTLY AFFECTED BY
THUNDERSTORMS. HOT TEMPERATURES ARE LIKE MONDAY UNDER THE
INFLUENCE OF LOW LEVEL SOUTHERLIES. SHOULD SEE HIGHS TOP OUT
AROUND TO A LITTLE ABOVE 100F MONDAY AFTERNOON. A HEAT ADVISORY
MAY NEED TO BE CONSIDERED FOR CENTRAL AND EASTERN PORTIONS OF
SOUTHWEST KANSAS MONDAY AFTERNOON.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 330 PM CDT SUN JUL 26 2015

MEDIUM RANGE MODELS INDICATE AN UPPER LEVEL TROUGH TURNING EASTWARD
OUT OF THE PACIFIC NORTHWEST INTO THE NORTHERN ROCKIES MONDAY NIGHT
THEN PUSHING FURTHER EAST INTO THE NORTHERN PLAINS TUESDAY. AN
ATTENDANT COLD FRONT IS THEN PROJECTED TO MOVE SOUTHWARD INTO
WESTERN KANSAS SOMETIME TUESDAY AFTERNOON, PROVIDING THE FOCUS
FOR POTENTIAL THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY. ALTHOUGH
THE FLOW ALOFT WILL REMAIN FAIRLY WEAK WITH AN UPPER LEVEL JET
CORE REMAINING TO OUR NORTH ACROSS SOUTH DAKOTA AND NEBRASKA,
ENOUGH MOISTURE PRESENT WILL CREATE ENOUGH INSTABILITY TO HELP
INITIATE STORM DEVELOPMENT IN THE VICINITY OF THE COLD FRONT AS
IT MIGRATES ACROSS THE STATE. THUNDERSTORM CHANCES CONTINUE INTO
LATE WEDNESDAY AS THE AFOREMENTIONED COLD FRONT IS EXPECTED TO
STALL OUT AFTER PUSHING FURTHER SOUTH INTO THE TEXAS PANHANDLE AND
WESTERN OKLAHOMA. SURFACE HIGH PRESSURE WILL SETTLE IN ACROSS THE
CENTRAL PLAINS CREATING AN EASTERLY UPSLOPE FLOW NORTH OF THE
BOUNDARY IN CENTRAL AND SOUTHWEST KANSAS. ALONG WITH PLENTY OF
INSTABILITY, THUNDERSTORM DEVELOPMENT IS EXPECTED LATE WEDNESDAY
INTO EARLY THURSDAY.

VERY WARM TEMPERATURES ARE LIKELY TUESDAY EVEN AS AN APPROACHING
COLD FRONT BEGINS TO PUSH INTO NORTHWEST KANSAS BY TUESDAY
AFTERNOON. A PREVAILING SOUTHERLY FLOW AHEAD OF THE BOUNDARY WILL
KEEP A WARM AIR MASS IN PLACE ALLOWING HIGHS TO CLIMB WELL UP INTO
THE 90S(F) WITH NEAR 100F STILL POSSIBLE IN SOUTH CENTRAL KANSAS.
RELATIVELY COOLER AIR WILL FILTER SOUTHWARD INTO WESTERN KANSAS
WEDNESDAY BEHIND A COLD FRONT AFTER IT MOVES FURTHER SOUTH INTO THE
TEXAS PANHANDLE. THE GFS AND ECMWF SHOW H85 TEMPERATURES DROPPING
SEVERAL DEGREES DOWN TO AROUND 20C ACROSS CENTRAL AND SOUTHWEST
KANSAS BY THE AFTERNOON TIME FRAME. HIGHS ARE EXPECTED TO REACH ONLY
UP INTO THE 80S(F) ACROSS MUCH OF THE AREA WEDNESDAY AFTERNOON.
TEMPERATURES MAY REBOUND A LITTLE THURSDAY AS SURFACE HIGH PRESSURE
SETS UP ACROSS THE CENTRAL PLAINS BRINGING BACK A SOUTH TO
SOUTHEASTERLY FLOW TO WESTERN KANSAS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 610 PM CDT SUN JUL 26 2015

VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH EARLY
PORTIONS OF THE NIGHT AS A TROUGH OF UPPER LOW PRESSURE MOVES INTO
WESTERN KANSAS. ISOLATED STORMS ORIGINATING FROM EASTERN COLORADO
WILL PROPAGATE EAST AND MAY REACH AS FAR EAST AS KGCK BY AROUND
3Z. OTHER THAN THE CHANCE FOR STORMS VFR CONDITIONS ARE EXPECTED
WITH SOUTHERLY WINDS AROUND 10-15 KNOTS THROUGH THE FORECAST
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  73 100  74 100 /  40  10   0  40
GCK  70 100  73  98 /  50  10  10  40
EHA  70 101  72  97 /  50  10  10  40
LBL  72 102  73  98 /  40  10  10  40
HYS  72 100  75  99 /  50  20  10  40
P28  75 100  75 100 /  30  10   0  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ030-031-066-081-
090.

&&

SHORT TERM...JJOHNSON
LONG TERM...JJOHNSON
AVIATION...WHITE
Hazardous weather outlook, Jul 26, 7:01 AM CDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
701 AM CDT SUN JUL 26 2015

KSZ030-031-043>046-061>066-074>081-084>090-271215-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
701 AM CDT SUN JUL 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

DISCUSSION...
HEAT INDICES ARE LIKELY TO EXCEED 105 DEGREES FROM WAKEENEY TO
HAYS AND SAINT JOHN TO MEDICINE LODGE THIS AFTERNOON.

AN ADDITIONAL ROUND OF THUNDERSTORMS IS EXPECTED LATER TONIGHT
INTO THE VERY EARLY MORNING HOURS. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAIN AND GUSTY WINDS.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.
  SIGNIFICANT EXCESSIVE HEAT RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DISCUSSION...
A CHANCE OF THUNDERSTORMS EXISTS TUESDAY THROUGH AT LEAST THURSDAY.
IT IS TOO EARLY TO TELL IF ANY OF THESE STORMS WILL BE CAPABLE OF
BECOMING SEVERE.

HAZARDS WEATHER RISK...

  MONDAY...
  LIMITED LIGHTNING RISK.
  EXTREME EXCESSIVE HEAT RISK.
  LIMITED FIRE WEATHER RISK.

  TUESDAY...
  LIMITED LIGHTNING RISK.
  ELEVATED EXCESSIVE HEAT RISK.

  WEDNESDAY...
  LIMITED LIGHTNING RISK.

  THURSDAY...
  LIMITED LIGHTNING RISK.

  FRIDAY...
  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

  SATURDAY...
  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR
PORTIONS OF WEST CENTRAL KANSAS.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

In the hours before

Special weather statement, Jul 26, 7:53 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
753 PM CDT SUN JUL 26 2015

KSZ061-074-270200-
HAMILTON KS-STANTON KS-
753 PM CDT SUN JUL 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON AND STANTON
COUNTIES UNTIL 900 PM CDT/800 PM MDT/...

AT 752 PM CDT /652 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 12 MILES NORTH OF THE SAUNDERS ELEVATOR...MOVING
NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SYRACUSE...JOHNSON CITY...MANTER...BIG BOW AND THE SAUNDERS ELEVATOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3798 10205 3813 10156 3753 10155 3743 10204
TIME...MOT...LOC 0052Z 240DEG 49KT 3766 10208

KRUSE
Special weather statement, Jul 26, 8:31 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
831 PM CDT SUN JUL 26 2015

KSZ061-062-074-075-270245-
KEARNY KS-HAMILTON KS-GRANT KS-STANTON KS-
831 PM CDT SUN JUL 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRANT...EASTERN
HAMILTON...NORTHEASTERN STANTON AND KEARNY COUNTIES UNTIL 945 PM
CDT/845 PM MDT/...

AT 831 PM CDT /731 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTH OF SYRACUSE...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ULYSSES...LAKIN...SYRACUSE...DEERFIELD...KENDALL AND BIG BOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3824 10195 3826 10185 3826 10112 3762 10110
      3753 10158
TIME...MOT...LOC 0131Z 238DEG 28KT 3811 10172

KRUSE
Special weather statement, Jul 26, 8:54 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
854 PM CDT SUN JUL 26 2015

KSZ043-044-270245-
SCOTT KS-LANE KS-
854 PM CDT SUN JUL 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FINNEY...LANE AND
SCOTT COUNTIES UNTIL 945 PM CDT...

AT 853 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF MARIENTHAL...MOVING SOUTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTT CITY...DIGHTON...ALAMOTA...MODOC...AMY...SHIELDS...SHALLOW
WATER...PENDENNIS...MANNING...HEALY...SCOTT STATE LAKE AND GRIGSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3870 10027 3827 10025 3826 10112 3870 10113
TIME...MOT...LOC 0153Z 302DEG 34KT 3862 10117

KRUSE
Special weather statement, Jul 26, 9:11 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
911 PM CDT SUN JUL 26 2015

KSZ030-045-270330-
TREGO KS-NESS KS-
911 PM CDT SUN JUL 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR TREGO AND NESS COUNTIES UNTIL
1030 PM CDT...

AT 911 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF GOVE CITY...OR 8 MILES SOUTH OF GOVE...MOVING EAST AT
40 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAKEENEY...NESS CITY...BAZINE...RANSOM...OGALLAH...UTICA...COLLYER...
BROWNELL...RIGA...VODA...CEDAR BLUFF...ARNOLD...BEELER AND TREGO
CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3827 9959 3827 10023 3867 10023 3870 10022
      3870 10015 3913 10015 3913 9961
TIME...MOT...LOC 0211Z 275DEG 46KT 3885 10054

KRUSE
Special weather statement, Jul 26, 9:26 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
926 PM CDT SUN JUL 26 2015

KSZ062-063-077-270400-
KEARNY KS-GRAY KS-FINNEY KS-
926 PM CDT SUN JUL 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR FINNEY...NORTHERN GRAY AND
NORTHEASTERN KEARNY COUNTIES UNTIL 1100 PM CDT...

AT 926 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF LAKIN...MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...CIMARRON...HOLCOMB...PIERCEVILLE...INGALLS...
CHARLESTON...PLYMELL...KALVESTA AND FRIEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3774 10110 3826 10113 3826 10024 3775 10024
TIME...MOT...LOC 0226Z 288DEG 41KT 3808 10127

KRUSE
Special weather statement, Jul 26, 9:33 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
933 PM CDT SUN JUL 26 2015

KSZ061-062-074-075-270330-
KEARNY KS-HAMILTON KS-GRANT KS-STANTON KS-
933 PM CDT SUN JUL 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR GRANT...SOUTHEASTERN HAMILTON...
STANTON...SOUTHWESTERN FINNEY AND SOUTHERN KEARNY COUNTIES UNTIL 1030
PM CDT/930 PM MDT/...

AT 933 PM CDT /833 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF JOHNSON CITY...MOVING NORTHEAST AT 30
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ULYSSES...JOHNSON CITY...MANTER...RYUS...BIG BOW AND HICKOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3772 10187 3787 10110 3740 10109 3740 10189
TIME...MOT...LOC 0233Z 236DEG 27KT 3765 10176

KRUSE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:53 PM CDTSpecial Weather StatementDDCHamilton, Stanton67 min
Jul 26, 8:31 PM CDTSpecial Weather StatementDDCHamilton, Kearny74 min
Jul 26, 8:54 PM CDTSpecial Weather StatementDDCLane, Scott51 min
Jul 26, 9:11 PM CDTSpecial Weather StatementDDCNess, Trego79 min
Jul 26, 9:26 PM CDTSpecial Weather StatementDDCFinney94 min
Jul 26, 9:33 PM CDTSpecial Weather StatementDDCGrant, Stanton57 min
Jul 26, 9:47 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Scott58 min
Jul 26, 10:32 PM CDTSevere Thunderstorm WarningDDCTrego58 min
Jul 26, 11:03 PM CDTSpecial Weather StatementDDCFinney57 min
Jul 26, 11:20 PM CDTSpecial Weather StatementDDCEllis, Pawnee, Rush70 min
Jul 26, 11:29 PM CDTSpecial Weather StatementDDCHamilton46 min
Jul 26, 11:42 PM CDTSpecial Weather StatementDDCHodgeman63 min
Jul 27, 1:33 AM CDTSpecial Weather StatementDDCHodgeman, Ness42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.